Alert archive / Florida / Rip Current Statements in 2013
Rip Current Statement 30, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Nov 22, 2013, 4:20 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2013, 4:20 AM EST (09:20 UTC)
- Expired
- Nov 22, 2013, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WHUS42 KMFL 220920 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 420 AM EST FRI NOV 22 2013 FLZ168-172-173-230000- /O.NEW.KMFL.RP.S.0030.131122T0920Z-131123T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 420 AM EST FRI NOV 22 2013 ...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RISK OF RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...HAZARDOUS RIP CURRENTS WILL BE EXPECTED DUE TO ONSHORE WINDS AND MODERATE SURF. SWIMMERS ARE ENCOURAGED TO REMAIN OUT OF THE WATER DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
2 follow-up statements
877 WHUS42 KMFL 221912 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 212 PM EST FRI NOV 22 2013 FLZ168-172-173-230000- /O.CON.KMFL.RP.S.0030.000000T0000Z-131123T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 212 PM EST FRI NOV 22 2013 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...THROUGH THIS EVENING. * IMPACTS...HAZARDOUS RIP CURRENTS ARE ONGOING AND WILL CONTINUE THROUGH THE AFTERNOON DUE TO ONSHORE WINDS AND MODERATE SURF. SWIMMERS ARE ENCOURAGED TO REMAIN OUT OF THE WATER DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
148 WHUS42 KMFL 222355 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 655 PM EST FRI NOV 22 2013 ...HIGH RIP CURRENT RISK TO EXPIRE AT 7 PM... FLZ168-172-173-230100- /O.EXP.KMFL.RP.S.0030.000000T0000Z-131123T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 655 PM EST FRI NOV 22 2013 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM EST THIS EVENING... EAST-NORTHEAST WINDS ARE EXPECTED TO GRADUALLY TURN MORE NORTHEASTERLY AND DECREASE THROUGH THE NIGHT AND INTO EARLY SATURDAY MORNING. THEREFORE THE HIGH RISK FOR RIP CURRENTS WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Nov 22, 3:34 AM EST, 46 minutes earlier.
Area forecast discussion, Nov 22, 3:34 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
334 AM EST FRI NOV 22 2013
...DRIER WEATHER FOR FIRST HALF OF THIS WEEKEND...BEFORE INCREASED
MOISTURE ALONG WITH WINDY CONDITIONS FOR SECOND HALF OF THE
WEEKEND...
.SHORT TERM...
AN OLD FRONTAL BOUNDARY EXTENDING EAST FROM AROUND NAPLES TO FORT
LAUDERDALE WILL CONTINUE TO SHIFT SLOWLY SOUTH THIS MORNING AND
SHOULD BE OVER THE FLORIDA KEYS BY THIS AFTERNOON. THIS WILL PUSH
THE LOW-LEVEL MOISTURE OVER SOUTHERN FLORIDA INTO THE FLORIDA KEYS
BY THIS AFTERNOON ALLOWING FOR SOME DRIER AIR TO SPREAD SOUTH INTO
THE AREA BY THE END OF THE DAY. THIS TRANSLATES TO THE BEST RAIN
CHANCES OVER THE SOUTHERN HALF OF THE LOCAL AREA THROUGH THE FIRST
HALF OF THE DAY FOLLOWED BY A GRADUAL DRYING TREND FROM NORTH TO
SOUTH. BREEZY ONSHORE WINDS ALONG THE EAST COAST BEACHES WILL LEAD
TO A HIGH RISK OF RIP CURRENTS TODAY.
THE DRIER AIR WILL REMAIN OVER THE AREA TONIGHT INTO SATURDAY...AS
HIGH PRESSURE SLOWLY MOVES SOUTH FROM THE MID-ATLANTIC STATES INTO
THE WESTERN ATLANTIC WATERS. DESPITE THE DRIER CONDITIONS...A FEW
SHOWERS DEVELOPING WITHIN THE BREEZY MOIST ONSHORE FLOW OFF OF THE
ADJACENT ATLANTIC MAY CONTINUE TO GENERATE A FEW SHOWERS SPREADING
ASHORE THROUGH THIS TIME.
THE HIGH WILL CONTINUE TO MOVE SOUTHEAST INTO THE ATLANTIC WATERS
THIS WEEKEND...AS A STRONG COLD FRONT MOVES SOUTHEAST FROM THE
CENTRAL UNITED STATES AND THROUGH SOUTH FLORIDA ON SUNDAY. THIS WILL
ALLOW FOR THE WIND FLOW TO BACK FROM A EASTERLY DIRECTION ON
SATURDAY TO A NORTHERLY FLOW ON SUNDAY...AS THE WINDS INCREASE FROM
10 TO 15 MPH ON SATURDAY TO WINDY CONDITIONS LATE SUNDAY. THIS FRONT
WILL ALSO ALLOW FOR ISOLATED SHOWERS OVER SOUTH FLORIDA ON
SATURDAY...BEFORE INCREASING TO SCATTERED SHOWERS ON SUNDAY OVER THE
EAST COAST METRO AREAS.
.LONG TERM...
THE STRONG COLD FRONT WILL CONTINUE TO MOVE INTO THE FLORIDA KEYS
EARLY NEXT WEEK...AS A STRONG HIGH PRESSURE MOVES EAST FROM THE
CENTRAL UNITED STATES INTO THE MID ATLANTIC STATES. THIS WILL KEEP
THE PRESSURE GRADIENT OVER SOUTH FLORIDA TIGHT ALLOWING FOR BREEZY
TO WINDY NORTHERLY WINDS ALONG WITH ISOLATED TO SCATTERED SHOWERS.
THE STRONG HIGH PRESSURE WILL THEN MOVE EAST INTO THE ATLANTIC
WATERS MIDDLE OF NEXT WEEK...AS LOW PRESSURE DEVELOPS IN THE
NORTHERN GULF OF MEXICO AND MOVES NORTHEAST INTO THE SOUTHEASTERN
UNITED STATES. THIS SHOULD ALLOW FOR ANOTHER STRONG COLD FRONT TO
MOVE THROUGH THE AREA THROUGH THE MIDDLE OF NEXT WEEK BRINGING IN
DEEP TROPICAL MOISTURE TO THE AREA. ALTHOUGH MUCH OF THE FORCING
WILL REMAIN NORTH OF OUR AREA...THERE IS A CHANCE OF A SQUALL LINE
DEVELOPING AHEAD OF THE FRONT AS IT APPROACHES AND MOVES THROUGH
FROM WEST TO EAST. THIS FEATURE WILL NEED TO BE MONITORED OVER THE
WEEKEND AND INTO NEXT WEEK AS THIS SYSTEM EVOLVES WEST OF OUR AREA
AND CONFIDENCE IN MORE OF THE DETAILS INCREASE.
&&
.AVIATION...
SCATTERED MODERATE TO HEAVY SHOWERS WILL CONTINUE TO REGENERATE
ALONG A STALLED BOUNDARY FROM EAST TO WEST ACROSS BROWARD/DADE
COUNTIES...WHICH WILL CONTINUE TO IMPACT THE EAST COAST TERMINALS
SOUTH OF PBI THROUGH THE MORNING HOURS. EXPECT SUB VFR CIGS/VSBYS
IN AND AROUND THE HEAVIER ACTIVITY THAT DEVELOPS AND SPREADS
ASHORE THROUGH THIS TIME. THE LATEST HIRES SHORT-RANGE MODEL
GUIDANCE SUGGESTS THIS BOUNDARY SHIFTING SOUTHWARD THROUGH THE
COURSE OF THE DAY...WHICH WILL DECREASE THE RAIN CHANCES NORTH OF
MIA THROUGH THE SECOND HALF OF THE PERIOD. WINDS WILL REMAIN OUT
OF THE ENE AND GUSTY.
&&
.MARINE...
THE WINDS WILL BE NORTHEAST TODAY AT 15 TO 20 KNOTS...BEFORE
DECREASING BELOW 15 KNOTS TONIGHT THROUGH SATURDAY WHILE SWINGING
TO A EASTERLY DIRECTION. THE WINDS WILL THEN BACK TO A NORTHERLY
DIRECTION AND RAPIDLY INCREASING TO NEAR GALE FORCE CONDITIONS BY
SUNDAY NIGHT. THIS WILL ALLOW FOR THE ATLANTIC SEAS OF 5 TO 7 FEET
TODAY TO DECREASE TO 3 TO 5 FEET FRIDAY NIGHT INTO
SATURDAY...BEFORE RAPIDLY INCREASING TO 11 TO 13 FEET BY SUNDAY
NIGHT. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY
INTO SATURDAY BEFORE RAPIDLY INCREASING TO 4 TO 6 FEET NEAR-SHORE
TO 6 TO 8 FEET OFFSHORE SUNDAY NIGHT. SO WILL HAVE A SCA UP FOR
THE ATLANTIC WATERS TODAY WITH A SCEC UP FOR REST OF SOUTH FLORIDA
WATERS.
WE WILL ALSO CONTINUE TO MONITOR THE WINDS AND SEAS FOR SUNDAY
AFTERNOON INTO SUNDAY NIGHT TO SEE IF A SCA OR EVEN A GALE WARNING
WILL BE NEEDED IN LATER FORECAST FOR ALL OF THE LOCAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 71 83 69 / 30 20 20 20
FORT LAUDERDALE 82 75 83 72 / 50 20 20 20
MIAMI 83 74 84 71 / 50 20 20 20
NAPLES 85 67 85 66 / 40 10 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...85/AGHazardous weather outlook, Nov 21, 10:16 PM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1016 PM EST THU NOV 21 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220730- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1016 PM EST THU NOV 21 2013 ...ISOLATED STREET FLOODING POSSIBLE EAST COAST METRO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...OVERNIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE PALM BEACHES AND A SLIGHT RISK ACROSS THE BROWARD AND MIAMI-DADE BEACHES. FLOODING: THERE IS THE POTENTIAL FOR ISOLATED STREET FLOODING, ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINS ON THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA THIS WEEKEND. GUSTY NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL INCREASE TO AT LEAST 20 KNOTS WITH SEAS BUILDING TO AT LEAST 7 FEET. THE THREAT OF RIP CURRENTS WILL ALSO RETURN TO THE EAST COAST BEACHES THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PLEASE RELAY REPORTS OF WATERSPOUTS TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Nov 21, 10:44 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1044 PM EST THU NOV 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD HALLANDALE BEACH 25.99N 80.14W
11/21/2013 BROWARD FL PUBLIC
WATER UP TO THE TOP OF THE WHEELS OF A CAR. TIME
ESTIMATED. VIEWER PHOTO RELAYED THROUGH MEDIA VIA SOCIAL
MEDIA.
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:30 AM EST | Small Craft Advisory for Hazardous Seas | MFL | 16 hr |
Nearby
Rip Current Statements in Florida, 2013Every rip current statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.